Georgia, 2005

Flash Flood in Georgia, July 11, 2005

July 11, 2005 · NWS TAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 11, 12:58 AM EST, 6 hours 47 minutes earlier.

Area forecast discussion, Jul 11, 12:58 AM EST, 6 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
158 AM EDT MON JUL 11 2005

.SYNOPSIS...WEAKENING TROPICAL STORM DENNIS NOW LOCATED IN NORTHERN
ALABAMA AND HAS DRAGGED MOST OF THE RAIN OUT OF OUR AREA WITH THE
EXCEPTION OF A FEW BANDS OF RELATIVELY LIGHT SHRA. WINDS REMAIN
GUSTY THROUGHOUT THE AREA WITH THE TIGHT PRESSURE GRADIENT OVERHEAD.

&&

.SHORT TERM...DENNIS WILL CONTINUE TO MOVE NORTH TOWARDS SOUTHERN IL
BY THIS EVNG BUT REMNANT MOISTURE OVER THE SE WILL WARRANT LIKELY
POPS THROUGHOUT THE CWA TODAY. WINDS WILL GRADUALLY DECREASE AS THE
STORM MVS TO THE NORTH AND SHOULD BE DOWN TO AROUND 5 MPH BY LATE
TONIGHT. RAIN CHANCES TUESDAY WILL REMAIN SLIGHTLY ELEVATED DUE TO
ABUNDANT MOISTURE STILL IN THE AREA...BUT BY WEDNESDAY CHANCES RETURN
TO ABOUT NORMAL AS MID LVL WINDS BECOME MORE WESTERLY AND SEA BREEZE
INTERACTIONS PROVIDE THE FOCUS FOR CONVECTION IN THE AFTN AND EVNG
HRS.

.LONG TERM...NO CHANGES PLANNED IN THE LONG TERM. CHANCE POPS WILL
REMAIN IN THE FCST FOR AFTN AND EVNG TIME FRAMES THROUGHOUT THE
EXTENDED. THE HURRICANE CENTER HAS STARTED ISSUING PRODUCTS ON
TROPICAL DEPRESSION FIVE NOW OVER THE CENTRAL TROPICAL ATLANTIC.
THE MODELS DONT PICK UP ON THIS FEATURE VERY WELL RIGHT NOW AND
EVEN SO...IF IT WERE TO AFFECT US IT WOULDNT BE UNTIL WELL INTO
NEXT WEEK.

&&

.MARINE...WINDS WILL CONTINUE TO DIMINISH THROUGHOUT THE EARLY
MORNING AND AFTERNOON HOURS TODAY AS DENNIS MOVES FURTHER TO THE
NORTH. WIND SPEEDS SHOULD BE BELOW CAUTION CRITERIA BY LATER THIS
AFTN...BUT SEAS MAY BE A LITTLE SLOWER TO DECREASE. LIGHT ONSHORE
FLOW IS EXPECTED THROUGHOUT THE REST OF THE WEEK.

&&

.FIRE WEATHER...NO CONCERNS THROUGH THE EXTENDED.

&&

.AVIATION...AS DENNIS CONTINUES TO PULL FURTHER AWAY FROM THE REGION
OVERNIGHT...ITS OUTER BANDS WILL GRADUALLY HEAD ON TO THE NORTHWEST
AS WELL. TLH AND ABY WILL EXPERIENCE THE WORST CONDITIONS DURING THE
NEXT FEW HOURS...AND THIS MAY SHIFT WESTWARD TOWARDS DHN AND PFN
OVERNIGHT. ON MONDAY...EXPECT MAINLY AFTERNOON AND EVENING SHOWERS
AND STORMS TO DEVELOP...WITH STRONG WINDS STILL LIKELY TO ACCOMPANY
THEM.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  89 75 91 73/ 60 30 40 20
PANAMA CITY  87 78 90 76/ 60 30 40 20
DOTHAN       87 76 90 75/ 70 30 50 20
ALBANY       88 75 91 73/ 80 30 50 20
VALDOSTA     89 74 92 73/ 70 30 40 20
CROSS CITY   91 74 91 75/ 50 30 50 30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

MCNATT
Hazardous weather outlook, Jul 11, 3:31 AM EST, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
431 AM EDT MON JUL 11 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-120900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
431 AM EDT MON JUL 11 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...THERE IS A HIGH RISK OF RIP CURRENTS ALONG THE FLORIDA PANHANDLE
AND BIG BEND BEACHES TODAY...

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED. DENNIS HAS BEEN DOWNGRADED TO A
DEPRESSION AND CONTINUES TO RAPIDLY MOVE NORTH TOWARDS THE MIDWEST.
DEEP TROPICAL MOISTURE REMAINS OVER THE AREA TODAY HOWEVER AND
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP EARLY THIS
AFTERNOON AND INTO TONIGHT. THE CHANCE FOR WIDESPREAD SEVERE WEATHER
IS LOW.

WITH THE RECENT HEAVY RAINS...RIVER FLOODING AT MULTIPLE POINTS IS
OCCURRING OR EXPECTED OVER THE NEXT FEW DAYS. SEE THE LATEST RIVER
STATEMENTS ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGHOUT
THE WEEK DUE TO ABUNDANT MOISTURE OVER THE AREA AND SEA BREEZE
INTERACTIONS. TEMPERATURES WILL BE ABOUT NORMAL FOR THIS TIME OF
YEAR.

.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Terrell

When
July 11, 7:45 AM EST to 11:45 AM EST
Where
Terrell County, Countywide
Property damage
$300,000
Reported by
EMERGENCY MANAGER
Coordinates
31.767, -84.450

Torrential rains of three to five inches in less than three hours flooded many county roads. Reported by the Terrell County EMA.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463688.